MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SMARTABLATE; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC SMARTABLATE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number SAT001
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation and during the procedure, the irrigation solution was not dropping to the irrigation tubing.They changed the irrigation bag and the tubing, and the issue was resolved.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
Additional information was received on 17-jun-2025.The type of pump used was provided.Therefore, the concomitant product section was updated.There was no error on the pump.However, the generator did not allow ablation because of the temperature error.The correct catheter settings were selected on the generator.There were no issues with flow rate change at the start of ablation.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Device investigation was completed on 20-aug-2025.It was reported that a patient underwent an atrial fibrillation (afib) ablation and during the procedure, the irrigation solution was not dropping to the irrigation tubing.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and irrigation test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.An irrigation test was performed, and no issues were observed.Tubing was irrigating correctly, no occlusion or issues were observed.A device history record evaluation was performed for the finished device number lot ac9311970 and no internal action related to the complaint was found during the review.The irrigation issue reported by the customer could not be replicated during the product investigation.Other issues or circumstances may have occurred during the use of the device that may have affected its performance.The instructions for use contain the following information: inspect the sterile packaging and tubing set prior to use.Do not use if opened or damaged.Do not reuse, reprocess or resterilize.Reuse, reprocessing, or resterilization may compromise the structural integrity of the device and/or lead to device failure.Verify that the tubing set is free of leaks or defects.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SMARTABLATE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
LAKE REGION MEDICAL
calle hertz 1525
parq indust antonio j bermudez
ciudad juarez 32470
MX   32470
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22181562
Report Number2029046-2025-01889
Device Sequence Number8356080
Product Code LPB
UDI-Device Identifier10846835009743
UDI-Public(01)10846835009743(17)250831(10)AC9311970
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P990017/S17
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberSAT001
Device Lot NumberAC9311970
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer06/17/2025
08/14/2025
08/20/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/15/2025
08/19/2025
08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMA PUMP STOCKERT.; SMARTABLATE GENERATOR KIT-WW.; SMARTABLATE GENERATOR KIT-WW.; THMCL SMTCH SF BID, TC, D-F.; THMCL SMTCH SF BID, TC, D-F.; UNKNOWN CABLE.; UNKNOWN CABLE.; UNKNOWN SALINE BAG.; UNKNOWN SALINE BAG.
Patient SexUnknown